Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 297, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2011, 9:02 PM EDT for 4 counties in Virginia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:02 PM EDT (01:02 UTC)
- Expired
- Jun 16, 2011, 10:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:20 PM EDT | HAIL 1 | 5 Sse Lynchburg City, VA | PUBLIC REPORTED QUARTER SIZE HAIL ON WHISPERING STREAM LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS51 KRNK 170102
SVRRNK
VAC009-011-031-680-170200-
/O.NEW.KRNK.SV.W.0297.110617T0102Z-110617T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF LYNCHBURG IN CENTRAL VIRGINIA
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
* UNTIL 1000 PM EDT.
* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LYNCHBURG AIRPORT...OR NEAR FOREST...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG AIRPORT...
BOCOCK...
CONCORD...
SPOUT SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3728 7925 3736 7926 3740 7923 3741 7926
3742 7925 3743 7925 3748 7892 3726 7889
TIME...MOT...LOC 0102Z 272DEG 14KT 3737 7920
$$
162 follow-up statements
234
WWUS51 KRNK 170143
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT THU JUN 16 2011
VAC009-680-170153-
/O.CAN.KRNK.SV.W.0297.000000T0000Z-110617T0200Z/
CITY OF LYNCHBURG VA-AMHERST VA-
943 PM EDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...
SOUTHERN AMHERST COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3728 7918 3739 7909 3739 7906 3742 7907
3742 7905 3743 7904 3743 7902 3744 7902
3746 7899 3748 7892 3726 7889
TIME...MOT...LOC 0143Z 272DEG 14KT 3736 7900
$$
VAC011-031-170200-
/O.CON.KRNK.SV.W.0297.000000T0000Z-110617T0200Z/
CAMPBELL VA-APPOMATTOX VA-
943 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN CAMPBELL AND WESTERN APPOMATTOX COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CONCORD...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CONCORD...
STONEWALL...
SPOUT SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3728 7918 3739 7909 3739 7906 3742 7907
3742 7905 3743 7904 3743 7902 3744 7902
3746 7899 3748 7892 3726 7889
TIME...MOT...LOC 0143Z 272DEG 14KT 3736 7900
$$
16707
WWUS51 KRNK 170201
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 PM EDT THU JUN 16 2011
VAC011-031-170211-
/O.EXP.KRNK.SV.W.0297.000000T0000Z-110617T0200Z/
CAMPBELL VA-APPOMATTOX VA-
1001 PM EDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMPBELL AND WESTERN
APPOMATTOX COUNTIES EXPIRES AT 1000 PM EDT...
THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED FOR A PORTION OF THE PREVIOUS
WARNING AREA.
LAT...LON 3728 7918 3739 7909 3739 7906 3742 7907
3742 7905 3743 7904 3743 7902 3744 7902
3746 7899 3748 7892 3726 7889
TIME...MOT...LOC 0143Z 272DEG 14KT 3736 7900
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:05 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 3:05 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 305 PM EDT THU JUN 16 2011 .SYNOPSIS... IMPULSES WILL TRAVERSE THE REGION FROM THE NORTHWEST FRIDAY INTO THE WEEKEND BRINGING PERIODIC SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL WARM 10 DEGREES OR MORE ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AN UPPER LEVEL LOW WILL TRACK FROM WESTERN PENNSYLVANIA THIS EVENING TO THE DELMARVA COAST TOMORROW. MEANWHILE...AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE MID WEST. SHORT WAVES ROTATING BETWEEN THESE TWO SYSTEMS WILL TRACK ACROSS THE OHIO VALLEY AND EVENTUALLY OVER RNK CWA. THE LEE SIDE TROUGH...THAT GENERATED CONVECTION THIS AFTERNOON WILL ALLOWED A STRONG DRY SLOT TO ENCOMPASS THE AREA TONIGHT...AS IT MOVES EAST. THIS DRY SLOT AND WEAK RIDGING ACROSS THE SOUTH SHOULD KEEP MOST OF THE AREA RAIN FREE THROUGH AT LEAST TOMORROW MORNING. SOME MODELS HINTING AT SHOWERS COMING ACROSS THE GREENBRIER VALLEY/ALLEGHANY HIGHLAND OVERNIGHT AS THE UPPER LEVEL LOW MOVES TO THE EAST COAST. THERE IS SOME VALIDITY WITH THIS SCENARIO BUT CONFIDENCE IS LOW AS NOT ALL MODEL AGREE. WILL KEEP SOME LOW POPS OVER THE NORTHWEST TONIGHT. FOR TOMORROW...WILL HAVE POPS MAINLY IN THE AFTERNOON. THE UPPER LEVEL LOW WILL BE CLOSE ENOUGH TO THE AREA THAT ANY ROTATING SHORT WAVES WILL HELP GENERATE AFTERNOON CONVECTION. LEE TROUGH SHOULD BE ALONG THE COAST AND WITH A WEST WIND...CONVECTION WILL BE SCATTERED. WILL NEED TO KEEP AN EYE ON THE OHIO VALLEY. IF AN MESO-SCALE COMPLEXES DO FORM...THEY WILL LIKELY BECOME THE DOMINATE FEATURE AND BRING POTENTIAL FOR STRONG STORMS TO THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS. AFTERNOON TEMPERATURES A TOUGH CALL TOMORROW. TEMPERATURES COULD BE INFLUENCED BY THE UPPER LEVEL LOW TO THE NORTH (NAM) OR INCREASING HEIGHTS FROM THE UPPER LEVEL RIDGE IN THE MID WEST (GFS). THE COOLER NAM HAS 85H TEMPERATURES +17C WHILE THE GFS HAS +20C. WITH THE GROUND REMAINING DRY THE PAST COUPLE OF DAYS...WILL PLAY IN BETWEEN GUIDANCE BUT LEAN A LITTLE TO THE MAV/GFS FOR AFTERNOON HIGHS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... DURING THIS PORTION OF THE FORECAST...A CONVEYOR BELT WILL SET UP FROM THE GREAT LAKES SOUTHEAST THROUGH OUR REGION OF DAILY SHOWERS AND STORMS WITH THE POTENTIAL FOR AN MCS TO PROGRESS SOUTHEAST OUT OF THE OHIO VALLEY INTO OR THROUGH OUR REGION. THIS PATTERN WILL EMERGE FROM THE AREA BEING SANDWICHED BETWEEN A BUILDING UPPER RIDGE OVER THE LOWER MISSISSIPPI VALLEY AND A PASSING AREA OF LOW PRESSURE THROUGH SOUTHEAST CANADA. DURING THIS PERIOD...SUNDAY LOOKS TO BE THE DAY WITH THE GREATEST COVERAGE OF CONVECTION AS THE MAIN TROUGH AXIS OF THE CANADIAN LOW MOVES THROUGH THE REGION. TEMPERATURES SHOULD EXPERIENCE A GRADUAL INCREASE THROUGH THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... DURING THIS PORTION OF THE FORECAST...WE ANTICIPATE THE UPPER RIDGE OVER THE LOWER MISSISSIPPI VALLEY WILL SLOWLY BUILD OVER...AND THEN EAST OF OUR REGION. ANTICIPATE A FAIRLY ACTIVE WEATHER PATTERN SUNDAY NIGHT THROUGH WEDNESDAY AS THUNDERSTORMS DEVELOP ALONG THE INTERFACE BETWEEN THE MORE STABLE AIR OF THE RIDGE...AND THE LESS STABLE AIR OUTSIDE THE INFLUENCE OF THE RIDGE. THIS BOUNDARY IS EXPECTED TO BE ALONG AN ORIENTATION FROM INDIANA THROUGH VIRGINIA. NOT ONLY WILL THE AREA HAVE THE POTENTIAL FOR DAILY SCATTERED THUNDERSTORMS...WE WILL HAVE TO WATCH UPSTREAM TO IN/OH FOR THUNDERSTORM COMPLEXES THAT WILL HAVE A GOOD CHANCE OF MOVING INTO OR THROUGH THE REGION. WHILE TOO EARLY TO TELL...WE MAY GET INTO A PATTERN WHERE THE SAME AREA IS RECEIVING THE POTENTIALLY HEAVY RAIN ON A DAILY BASIS...AND THUS INCREASING THE FLOOR AND FLASH FLOOD POTENTIAL FOR PARTS OF THE AREA. TEMPERATURES SHOULD TREND WARMER THROUGH WEDNESDAY AS THE INFLUENCE OF SUBSIDENCE INCREASES AS THE UPPER RIDGE APPROACHES AND 850 MB TEMPS INCREASE TO AROUND +20C. EXPECT SLIGHTLY COOLER TEMPERATURES ON THURSDAY AS THE CENTER OF THE UPPER RIDGE MOVES EAST OF THE AREA. ALSO...PRECIPITATION CHANCES WILL LIKELY BE LOWER IN PART TO THE PREVAILING TRAJECTORIES WILL BE MORE SOUTHWEST...AND THUS WE LOSE THE POTENTIAL FOR AN MCS MOVING OUT OF THE MIDWEST INTO OUR REGION. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR CEILINGS HOLDING STRONG ON WESTERN SLOPES AND HIGHER ELEVATIONS THROUGH THIS MORNING. FORECAST SOUNDING INDICATING THESE LOW CEILING WILL REMAIN THROUGH EARLY AFTERNOON (19Z THU). ELSEWHERE...VFR SCT-BKN CEILINGS TO PREVAIL INTO THE AFTERNOON. OCCLUDED FRONT WILL PUSH EAST INTO AREA WITH OPPORTUNITY FOR ORGANIZED SHOWERS/THUNDERSTORMS ACROSS THE FCST AREA THIS AFTERNOON. IT APPEARS THAT THE GREATEST POTENTIAL FOR STRONG STORMS WILL BE IN THE PIEDMONT (LYH/DAN). THUS WENT AHEAD IN ADDED IN VCTS/CB MENTION FROM THE BLUE RIDGE EAST TOWARD MID/LATE AFTERNOON BUT LOW CONFIDENCE AT THIS POINT GIVEN SUCH SHALLOW MOISTURE AND DOWNSLOPING WEST WIND. ADDED PERIODIC BOUTS OF SHRA/TSRA ARE LIKELY FRIDAY THROUGH SUNDAY AS IMPULSES TRAVERSE THE AREA FROM THE NW WITH BEST COVERAGE DURING THE LATE AFTERNOON TO LATE NIGHT HOURS. MAINLY VFR EXPECTED BY EARLY NEXT WEEK AS CONVECTIVE COVERAGE BECOMES MORE ISOLATED AND OROGRAPHICALLY DRIVEN BY MONDAY AS THE UPPER RIDGE STRENGTHENS AND MOISTURE DECREASES. && .EQUIPMENT... BCB AWOS IS INTERMITTENTLY TRANSMITTING OBSERVATIONS...THE RESULT OF A LIGHTNING STRIKE SEVERAL DAYS AGO. THE KFCX 88D RADAR WILL BE DOWN TODAY...AS MAINTENANCE WORK IS DONE ON THE RADOME. IF STORMS THREATEN THE AREA LATER TODAY...THE RADAR WILL BE UP SOONER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...DS LONG TERM...DS AVIATION...RCS EQUIPMENT...RCS
Hazardous weather outlook, Jun 16, 3:59 AM EDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 AM EDT THU JUN 16 2011 NCZ003>006-020-VAZ014-017>020-022>024-032>035-043>047-058-059-WVZ044- 045-170800- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MONROE-GREENBRIER- 359 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042-043-170800- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS- 359 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 8:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 NNE BEDFORD CITY 37.36N 79.51W
06/16/2011 E1.00 INCH BEDFORD VA PUBLIC
&&
CHENARDSpecial weather statement, Jun 16, 8:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT THU JUN 16 2011
VAZ035-045-046-170200-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-
859 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX AND
CAMPBELL COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYNCHBURG
CITY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LYNCHBURG CITY AROUND 900 PM...MADISON
HEIGHTS AROUND 910 PM...BOCOCK AROUND 915 PM...CONCORD AROUND 940
PM...STONEWALL AROUND 945 PM AND SPOUT SPRING AROUND 955 PM.
LAT...LON 3730 7925 3735 7926 3740 7923 3741 7926
3742 7925 3744 7927 3745 7926 3752 7892
3730 7888
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 53 min |
| Jun 16, 8:59 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 61 min |
| Jun 16, 9:45 PM EDT | Special Weather Statement | RNK | Campbell | 60 min |
| Jun 16, 9:54 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 66 min |
| Jun 16, 10:41 PM EDT | Special Weather Statement | RNK | Charlotte | 64 min |
| Jun 17, 1:39 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington | 55 min |
| Jun 17, 2:12 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 48 min |
| Jun 17, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 32 min |
| Jun 17, 7:45 PM EDT | Special Weather Statement | RNK | Floyd | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.